Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 13, 2011, 5:50 PM EDT for Dodge County, Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2011, 5:50 PM EDT (21:50 UTC)
- Expired
- Oct 13, 2011, 6:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 6:07 PM EDT | TSTM WND GST 60 | 1 Wnw Mcrae, GA | |
| Oct 13, 6:07 PM EDT | HAIL 1 | 1 Wnw Mcrae, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
796
WWUS82 KFFC 132150
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU OCT 13 2011
GAZ109-110-132215-
550 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN NORTHERN TELFAIR AND DODGE COUNTIES UNTIL 615 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM UNION TO TEMPERANCE...MOVING EAST AT 50
MPH.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...ALONG WITH PENNY TO NICKEL-SIZED HAIL.
&&
LAT...LON 3195 8324 3198 8329 3200 8328 3201 8330
3207 8330 3210 8333 3213 8331 3215 8332
3222 8303 3215 8299 3219 8288 3218 8287
3213 8294 3207 8288 3201 8273 3196 8270
3187 8318
TIME...MOT...LOC 2148Z 256DEG 43KT 3210 8320 3195 8311
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:22 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 13, 3:22 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT THU OCT 13 2011 .SHORT TERM /TONIGHT THROUGH SATURDAY/... PRIMARY CONCERNS IN THE SHORT TERM PERIOD IS LIKELIHOOD...COVERAGE AND INTENSITY OF CONVECTION THIS AFTERNOON AND EVENING. VIGOROUS NEGATIVELY TILTED WAVE CONTINUES TO DIG INTO SOUTHEAST CONUS TODAY. VORT MAX CURRENTLY LOCATED OVER NORTHERN AL. ALREADY HAVE SEEN WIND DAMAGE WITH STORM NORTH OF COLUMBUS THIS AFTERNOON. MLCAPE NOT TOO BAD FOR OCTOBER WITH VALUES APPROACHING 1000 J/KG. COLD CORE H5 LOW HAS PRETTY COOL TEMPS ASSOCD WITH THIS SO WOULD NOT BE SURPRISED TO SEE 500-1000 J/KG CAPE EXTEND NORTH INTO FAR NORTH GA EVEN WITH COOLER SFC TEMPS. FORTUNATELY...VERTICAL WIND SHEAR SOMEWHAT WEAK WITH 0-1KM BULK SHEAR OF 10-20KTS...0-6KM SHEAR OF 30KTS AND 0-1KM SRH OF 100 M2/S2. ANY ADDITIONAL STORMS THIS AFTERNOON AND EARLY EVENING COULD PRODUCE HAIL UP TO 1 INCH AND DAMAGING WINDS WITH ANY LINEAR AND PARTICULARLY ANY QUASI- LINEAR STORM STRUCTURES THAT DEVELOP. AS WAVE MOVES THROUGH THIS EVENING...SHARP EDGE TO PRECIP EXPECTED ALONG AND SOUTH OF H5 TROUGH/VORT MAX. COULD SEE SOME LINGERING SHOWERS IN FAR NORTHERN ZONES AFTER MIDNIGHT...BUT MOST AREAS WILL BE PRECIP FREE THEN. VERY GOOD AGREEMENT WITH SHORT TERM MODELS ON TIMING AND LOCATION. WINDS WILL BECOME GUSTY AS COLD ADVECTION ENHANCES VERTICAL MIXING FRIDAY AFTERNOON. SHOULD NOT REACH ADVISORY CRITERIA BUT WILL BE STRONGER THAN MOS GUIDANCE INDICATES. USED BIAS ADJUSTED GRIDDED MOS FOR MAX AND MIN TEMPS. SOME TWEAK DOWNWARD FOR MAX TEMP ON SATURDAY DUE TO THICKER HIGH CLOUDS AND CONTINUED LOW LEVEL COLD ADVECTION. STARTED WITH MET GUIDANCE WITH A LITTLE DOWNWARD ADJUSTMENT FOR DEWPOINTS THIS WEEKEND AS BIAS CORRECTED GRIDDED MOS WAS WAY TOO MOIST BEHIND FRONT. .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NO MAJOR CHANGES SEEN WITH MODEL GUIDANCE IN THE LONG TERM PERIOD. TROPICAL LOW DEVELOPED BY MODELS NEAR YUCATAN PENINSULA ON SUNDAY. NAM IS A BIG OUTLIER WITH THIS SYSTEM WHICH SHOULD MOVE WEST INTO BAY OF CAMPECHE IN SWRN GULF NEXT WEEK. DRY PATTERN OVER THE CONUS WITH ZONAL FLOW. BY TUESDAY...GFS AND ECMWF DIG WAVE FROM THE CENTRAL ROCKIES INTO THE MID SOUTH RESULTING IN SW FLOW ALOFT OVER THE SOUTHEAST. BEST CHC FOR PRECIP SHOULD BE TUESDAY. NO SIGNIFICANT CHANGES MADE TO FCST IN THIS PERIOD. SNELSON && .FIRE WEATHER... WINDS WILL BECOME GUSTY FRIDAY AFTERNOON BEHIND STORM SYSTEM. COULD SEE DEWPOINTS DROP A LITTLE MORE THAN EXPECTED AS WELL. COULD APPROACH FIRE DANGER CRITERIA...ESP IN MIDDLE GEORGIA WHERE IT APPEARS IT WILL BE DRIER. SAVING GRACE MAY BE FUELS WHICH SHOULD REMAIN WET FROM EARLIER RAINFALL. WILL CONTINUE TO MONITOR THIS BUT NO PLANS FOR ANY DANGER STATEMENTS OR WARNINGS. && .AVIATION... 18Z UPDATE... BIG CONCERN WILL BE AFTERNOON AND EVENING CONVECTION ACROSS THE AREA. GENERALLY EXPECTING VFR CONDITIONS...WITH MVFR IN CONVECTION. MODELS INDICATING BEST CONVECTION WILL SHIFT FURTHER SOUTH THROUGH THE EVENING...BUT OVERALL STILL SOME UNCERTAINTY WITH THE TIMING AND DEVELOPMENT OF THE WAVES OF ACTIVITY. WSW SURFACE WINDS AT 10-12KTS THIS AFTERNOON WITH GUSTS TO 18-23KTS EXPECTED...THEN 8-10KTS OVERNIGHT...WITH WNW WINDS AND 20-25KT GUSTS AGAIN DURING THE DAY FRIDAY. EXPECT SKC BY 09-10Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT FOR MEDIUM CONFIDENCE ON TIMING...CIGS...AND VSBY 18-00Z. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 79 50 78 / 40 0 5 5 ATLANTA 55 76 54 76 / 20 0 5 5 BLAIRSVILLE 51 68 45 66 / 40 0 5 5 CARTERSVILLE 52 74 48 73 / 20 0 5 5 COLUMBUS 57 80 55 81 / 20 0 5 5 GAINESVILLE 55 75 52 73 / 40 0 5 5 MACON 54 80 50 81 / 30 0 5 5 ROME 51 74 48 74 / 20 0 5 5 PEACHTREE CITY 52 77 48 77 / 20 0 5 5 VIDALIA 57 80 52 82 / 60 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Oct 13, 4:19 AM EDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 AM EDT THU OCT 13 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 419 AM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING. .SYNOPSIS... A COLD FRONT WILL APPROACH NORTH GEORGIA THIS AFTERNOON...THEN MOVE ACROSS THE AREA DURING THE EVENING. HIGH PRESSURE WILL BEGIN TO BUILD LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE QUARTER- SIZE HAIL AND DAMAGING WINDS. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING INTO EARLY EVENING ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... A STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. AHEAD OF THE APPROACHING COLD FRONT...MOST UNSTABLE CAPES WILL INCREASE TO AROUND 1000 DURING THE AFTERNOON. THIS COUPLED WITH VERY COLD TEMPERATURES ALOFT WILL BRING A POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE SEVERE THUNDERSTORM THREAT WILL GREATLY DIMINISH ACROSS NORTH GEORGIA BY 9 PM...AND CENTRAL GEORGIA BY MIDNIGHT AS THE FRONT PUSHES EAST AND SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY MAINLY ACROSS NORTH GEORGIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 13, 5:19 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT THU OCT 13 2011
GAZ085-097-132145-
519 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN LAURENS AND
JOHNSON COUNTIES UNTIL 545 PM EDT...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPPELLS MILL...MOVING EAST AT 40 MPH.
&&
LAT...LON 3272 8245 3269 8250 3266 8249 3252 8300
3266 8306 3270 8296 3273 8295 3279 8278
3277 8276 3279 8270 3278 8266 3282 8256
3282 8252 3276 8244
TIME...MOT...LOC 2118Z 248DEG 35KT 3263 8295
19Special weather statement, Oct 13, 5:24 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT THU OCT 13 2011
GAZ108-132200-
524 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN WILCOX
COUNTY UNTIL 600 PM EDT...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOUBLE RUN...MOVING EAST AT 45 MPH.
THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL-SIZED
HAIL AND WIND GUSTS TO 40 MPH AS IT MOVES TOWARD ROCHELLE AND
ANTIOCH CHURCH.
&&
LAT...LON 3185 8361 3199 8361 3210 8333 3209 8330
3202 8329 3201 8330 3200 8328 3198 8329
3195 8326 3195 8324 3190 8320 3184 8348
TIME...MOT...LOC 2123Z 256DEG 38KT 3190 8351
19Local storm report, Oct 13, 5:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG MACON 32.83N 83.64W
10/13/2011 BIBB GA BROADCAST MEDIA
WGXA-TV RELAYED A PUBLIC REPORT OF A DOWNED TREE ON
CULVER STREET IN MACON.
0506 PM HAIL 4 S CORDELE 31.91N 83.77W
10/13/2011 E0.75 INCH CRISP GA EMERGENCY MNGR
CRISP COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF
DIME SIZED HAIL NEAR THE INTERSECTION OF HWY 41 AND HWY
33.
0508 PM HAIL 2 ENE ARABI 31.84N 83.71W
10/13/2011 E1.00 INCH CRISP GA PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL AT THE PLANTATION
HOUSE NEAR ARABI.
&&
RGARCIALocal storm report, Oct 13, 5:32 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 5 SW CORDELE 31.91N 83.84W
10/13/2011 CRISP GA EMERGENCY MNGR
CRISP COUNTY EMA RELAYED A REPORT OF A DOWNED TREE NEAR
THE INTERSECTION OF ANTIOCH AND RANGE STATION ROADS.
&&
RGARCIASpecial weather statement, Oct 13, 5:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT THU OCT 13 2011
GAZ016-023-132215-
539 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITE AND HALL COUNTIES UNTIL 615 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLERMONT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITE AND
HALL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CLERMONT...LEAF AND MOSSY CREEK.
&&
LAT...LON 3463 8363 3458 8363 3454 8361 3451 8365
3445 8362 3443 8362 3433 8386 3446 8390
3450 8384 3454 8384 3464 8365
TIME...MOT...LOC 2139Z 241DEG 45KT 3450 8372Special weather statement, Oct 13, 5:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU OCT 13 2011
GAZ109-110-132215-
550 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN NORTHERN TELFAIR AND DODGE COUNTIES UNTIL 615 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM UNION TO TEMPERANCE...MOVING EAST AT 50
MPH.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...ALONG WITH PENNY TO NICKEL-SIZED HAIL.
&&
LAT...LON 3195 8324 3198 8329 3200 8328 3201 8330
3207 8330 3210 8333 3213 8331 3215 8332
3222 8303 3215 8299 3219 8288 3218 8287
3213 8294 3207 8288 3201 8273 3196 8270
3187 8318
TIME...MOT...LOC 2148Z 256DEG 43KT 3210 8320 3195 8311
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 37 min |
| Oct 13, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 30 min |
| Oct 13, 2:03 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Oct 13, 2:28 PM EDT | Special Weather Statement | FFC | Pike, Talbot, Upson | 32 min |
| Oct 13, 2:58 PM EDT | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Taylor | 32 min |
| Oct 13, 3:20 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 25 min |
| Oct 13, 3:42 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jasper, Jones, Putnam, Twiggs | 33 min |
| Oct 13, 3:56 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 34 min |
| Oct 13, 4:17 PM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Washington, Wilkinson | 28 min |
| Oct 13, 4:30 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Webster | 30 min |
| Oct 13, 4:31 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Oct 13, 4:49 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren, Washington | 26 min |
| Oct 13, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 27 min |
| Oct 13, 5:19 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Oct 13, 5:24 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Oct 13, 5:39 PM EDT | Special Weather Statement | FFC | White | 36 min |
| Oct 13, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 42 min |
| Oct 13, 6:12 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Oct 13, 6:15 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Oct 13, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 47 min |
| Oct 13, 6:55 PM EDT | Special Weather Statement | FFC | Candler | 35 min |
| Oct 13, 7:02 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Oct 13, 7:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.